MAUDE Adverse Event Report: INARI MEDICAL, INC. INARI TRIEVER24; EMBOLECTOMY CATHETER

INARI MEDICAL, INC. INARI TRIEVER24; EMBOLECTOMY CATHETER
Model Number 22-101
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Loss of consciousness (2418); Heart Failure/Congestive Heart Failure (4446); Respiratory Arrest (4461)
Date of Event 03/17/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The devices were discarded by the user facility and are not available for evaluation.The device identifiers were not provided; however, the company recorded all lots shipped to the facility and each of the possible lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient had severe pulmonary hypertension, a condition in which a higher rate of decompensation is a known phenomenon, and that use of the inari devices may have caused or contributed to the patient's deterioration and subsequent death.This mdr is for the inari triever24 device.Refer to mdr #3011525976-2021-00013 for the second inari device involved in this event.Manufacturer reference #: (b)(4).
 
Event or Problem Description
An (b)(6) year-old male patient with diabetes and recent pneumonia presented to the emergency department on (b)(6) 2021 experiencing shortness of breath for the past 2-3 days.The patient had severe sepsis, hypoxia, hypertension, and elevated troponins, and his family stated that the patient was "not lucid" upon admission.A ct scan revealed bilateral pulmonary embolism (pe) that was classified as high-risk submassive, with a rv/lv ratio of 1.2 and concomitant deep vein thrombosis (dvt) that did not warrant intervention.On (b)(6) 2021, the inari triever16 (t16) and triever24 (t24) were used to attempt to treat the pe.The patient was placed on a heparin drip at the beginning of the procedure.His heart rate was 84 bpm, blood pressure 113/66 mmhg, spo2 98%, and hemoglobin 13.His baseline act was 126, and 5,000 units of heparin were administered.After access was gained, a swan-ganz catheter was used to take a pulmonary artery (pa) pressure measurement of 66/26/40, indicating the patient had severe pulmonary hypertension.Imaging confirmed the presence of clot in the truncus anterior and on the right.A 24f gore dryseal sheath was inserted into the right common femoral vein, and a guidewire and guide catheter were inserted and advanced through the right interlobar pa to the proximal right lower lobe posterior basal segment.The guidewire was exchanged for a boston scientific 1cm amplatz super stiff guidewire, and the guide catheter was exchanged for a t24.The t24 was advanced to the mid-right interlobar pa.The two aspirations performed yielded clot.5,000 units of heparin was administered after obtaining an act reading of 176.The t16 was then inserted through the t24 and was used to aspirate at the lower right interlobar, yielding no clot.An aspiration with the t24 at the same location as well as an additional aspiration with the t16 both yielded clot.The decision was made to access the right lower lobe lateral basal branch.As a guide catheter was being advanced in preparation for the guidewire replacement, the patient stated he was feeling "tired," and his blood pressure began to decline.The patient then became agitated and restless, stating he was uncomfortable, and began to shake.The t16 and t24 were withdrawn from the patient.A code was called, and resuscitation attempts were initiated.The patient was intubated while resuscitation efforts continued.After 30 minutes of chest compressions, the patient was not able to be resuscitated and expired from right heart failure.There was no sign of reperfusion injury or wire perforation during the case.The estimated blood loss was 240cc, and the patient's hgb was 13.The physician did not suspect clot embolization from the dvt or clot-in-transit.

Brand Name
INARI TRIEVER24
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
INARI MEDICAL, INC.
9 parker
suite 100
irvine CA 92618
MDR Report Key11682925
Report Number3011525976-2021-00012
Device Sequence Number3097002
Product Code QEW
UDI-Device Identifier00850291007079
UDI-Public00850291007079
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K210195
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number22-101
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2021
Initial Report FDA Received Date04/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ SUPER STIFF GUIDEWIRE; GORE DRYSEAL SHEATH (24F); INARI TRIEVER16
Outcome Attributed to Adverse Event Death;
Patient Age88 YR
Patient Weight77